Flood, Andrew
- When
- May 1, 6:00 AM CST to 11:00 AM CST
- Where
- Andrew County, Rosendale
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.050, -94.833
The 102 River in Rosendale crested at 18.5 feet, or 0.50 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 1, 3:09 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 409 AM CDT MON MAY 1 2006 .DISCUSSION... MESSY WEATHER PATTERN THIS MORNING...WITH ALL SORTS OF WEAK WAVES MOVING THROUGH FLOW. SHORT WAVE IN SOUTH CENTRAL MISSOURI MOVING EAST AT THIS TIME. EVEN THOUGH YOU WOULD EXPECT SOME SUBSIDENCE BEHIND THIS WAVE...THE 06Z NAM SHOWING THAT THE WAVE MOVING INTO EASTERN NEBRASKA AT THIS TIME HAS A VORT LOBE EXTENSION THAT IS MOVING INTO WESTERN MISSOURI AND NORTHWEST ARKANSAS. ISENTROPIC LIFT SHOWING UP ON THE 305K SURFACE THROUGH THIS AREA IS BEST REASON I CAN FIND FOR THE REDEVELOPMENT OF CONVECTION IN SOUTHWEST MISSOURI. WILL GO WITH NAM SOLUTION FOR POPS THIS MORNING...AS THIS MODEL SEEMS TO CAPTURE THESE FEATURES THE BEST. NEXT PROBLEM IS WITH WAVE CURRENLTY IN CENTRAL COLORADO. THIS SHOULD BE MOVING INTO CENTRAL KANSAS BY MIDDAY...AND HAVE SOME CONCERNS OF THUNDERSTORMS DEVELOPING THIS AFTERNOON IN MY SOUTHERN AND EASTERN AREAS AS THIS WAVE MOVES INTO WESTERN MISSOURI. NAM SHOWING ENOUGH DRY AIR PUNCHING INTO WESTERN MISSOURI BY MID AFTERNOON THAT THUNDERSTORM DEVELOPMENT WILL MOST LIKELY TAKE PLACE SOUTH AND EAST OF FORECAST AREA. GFS NOT QUITE AS BULLISH WITH THIS DRY AIR PUSH. WILL ONLY GO WITH SOME POPS IN EXTREME SOUTHEASTERN AREAS FOR THIS AFTERNOON NEAR THE EDGE OF THE THETA E AXIS THAT WILL EXTEND ACROSS THE SOUTHEASTERN THIRD OF MISSOURI. TUESDAY SHAPING UP TO BE A PRETTY NICE DAY...WITH WEAK RIDGING ALOFT. RETURN FLOW AT SURFACE WILL BE SETTING UP AS SURFACE TROUGH DEVELOPS IN THE NORTHERN PLAINS. THIS BRING MUCH WARMER TEMPERATURES BACK TO THE REGION. THIS SURFACE TROUGH IS ASSOCIATED WITH A NORTHERN STREAM SHORT WAVE THAT WILL BE RACING INTO THE NORTHERN PLAINS TUESDAY NIGHT. SURFACE COLD FRONT WILL BE MOVING SOUTHEAST OUT OF THE NEBRASKA AND INTO NORTHWEST MISSOURI BY THE OVERNIGHT PERIOD. AT THE SAME TIME...WEAKER SHORT WAVE TROUGH SHOWING UP IN SOUTHERN STREAM MOVING INTO NORTHEAST OKLAHOMA. CURRENT TRACK IS EXPECTED TO KEEP CONVECTION WITH THIS WAVE MAINLY SOUTH OF FORECAST AREA...SO OUR MAIN THREAT FOR RAIN TUESDAY NIGHT AND WEDNESDAY WILL COME WITH PASSAGE OF COLD FRONT WHICH WILL BE EAST OF FORECAST AREA BY 00Z THURSDAY. SLIGHTLY COOLER AIR SHOULD DROP IN BEHIND THIS FRONT FOR THURSDAY AND FRIDAY AS CANADIAN SURFACE HIGH NOSES INTO AREA. PC && .PREV DISCUSSION... 347 PM CDT SUN... A PERSISTENT RAIN SHIELD HAS PERSISTED AROUND THE CORE OF A DEEP CYCLONE PRESENTLY ENTRENCHED ACROSS CENTRAL IOWA EARLY THIS AFTERNOON. MOST OF NORTHERN MISSOURI HAS BEEN SHROUDED IN A STEADY LIGHT RAIN SINCE BEFORE DAWN WITH TEMPERATURES FLATLINED IN THE MID 50S. A /VERY/ SLOW NORTHWARD TRANSITION IS EXPECTED THIS EVENING. FURTHER SOUTH...SUFFICIENT SUNSHINE AND MODEST LOW LEVEL LAPSE RATES HAVE LED TO WIDESPREAD MODERATE CUMULUS AROUND THE SOUTHERN PERIPHERY OF THE LOW. WHILE LOW LEVEL CONVERGENCE AND MOISTURE SUBSTANTIALLY MORE IMPRESSIVE ALONG THE MISSISSIPPI RIVER...DAYTIME HEATING AND AN UPPER LEVEL IMPULSE PUSHING ACROSS SOUTHERN KANSAS HAVE BEEN SUFFICIENT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL/WEST CENTRAL MO THIS AFTERNOON. NOTHING TOO TERRIBLY IMPRESSIVE GIVE SBCAPES < 400 J/KG...BUT ENOUGH COVERAGE TO GET MOST EVERYONE A BRIEF SHOWER OR TWO. WITH THAT SAID...WILL NEED TO KEEP AN EYE OUT TO THE WEST THROUGH SUNSET AS WATER VAPOR IMAGERY SHOWS THE UPSTREAM SHORTWAVE TO BE FAIRLY POTENT AND LIKELY ASSOCIATED WITH SOME COLD MID LEVEL TEMPERATURES. ALTHOUGH THE TARGET OF THIS SHORTWAVE IS TO OUR IMMEDIATE SOUTH...ENHANCED INSTABILITY AND LOCALLY IMPROVED SHEAR COULD LEAD TO A FEW STRONGER STORMS BETWEEN 22 AND 01Z. SINCE THIS ACTIVITY IS BEING GENERATED PURELY ON MARGINAL DIURNAL HEATING...PRECIPITATION AND ULTIMATELY THE CLOUD COVER WILL DISSIPATE AFTER SUNDOWN. STACKED UPPER LOW STILL MOVING AWAY ON MONDAY. LLVL MOISTURE IS NOT SCOURED OUT BEHIND IT...AND HAVE KEPT LOW CHANCE POPS IN THE EASTERN CWA FOR MOST OF THE DAY. BOTH THE NAM AND GFS SHOW SOME SHORTWAVE ENERGY ORBITING AROUND THE MAIN UPPER LOW. LAPSE RATES ARE NOT ALL THAT IMPRESSIVE...SO FEEL OK LEAVING OUT POPS IN THE WESTERN HALF OF THE CWA. SHOULD LOSE MOST OF THE CLOUD COVER BY LATE IN THE DAY...THE NORTHEAST CORNER WILL BE THE COOLEST WHERE THE CLOUD COVER LINGERS LONGEST. FORECAST IS A LITTLE MUDDY AFTER THAT. ON MONDAY NIGHT...THE FRONT TO OUR SOUTH WILL POTENTIALLY GENERATE SOME CONVECTION...BUT FEEL IT WILL BE FAR ENOUGH SOUTH TO LEAVE OUR AREA DRY. ON TUESDAY...WE SEE GOOD WAA AHEAD OF ANOTHER SURFACE LOW TO OUR WEST. WE HAVE BEEN TRACKING THIS LOW THE LAST FEW DAYS...AND TODAYS MODEL RUNS HAVE ALL SPED THIS FEATURE UP. HAVE WARMED UP TUESDAY SIGNIFICANTLY...WITH HIGHS NEAR 80 AREA WIDE. THE UPPER LEVEL LOW IS WELL TO OUR NORTH...WITH THE SURFACE FRONT PROGGED TO COME THROUGH LATE TUESDAY NIGHT. HAVE INTRODUCED POPS IN NORTHWEST MISSOURI FOR AFTER MIDNIGHT ON TUESDAY...AND THEN THROUGHOUT THE DAY ON WED. MODELS SEEM PRETTY SURE ABOUT QUICKLY GETTING THE RAIN OUT OF HERE...NEVERTHELESS KEPT CHANCES IN FOR A LITTLE WHILE ON WED NIGHT. AS FRONT SINKS SOUTH...THERE IS SOME MID LEVEL WAA ON THURSDAY. THIS SHOULD ALSO STAY JUST SOUTH OF US AND HAVE GONE DRY FOR THURSDAY. ANOTHER SYSTEM MAY BE HEADING THIS WAY FOR SUNDAY NIGHT OR EARLY NEXT WEEK. BUT THAT IS JUST OUTSIDE OF THIS FORECAST...AND SOMETHING TO LOOK AT TOMORROW. BOOKBINDER/LVK && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT MON MAY 1 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON IN AREAS SOUTH AND EAST OF A LINE FROM BUTLER TO MACON MISSOURI. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...BUT STORMS SHOULD REMAIN BELOW SEVERE WEATHER LIMITS IN THE OUTLOOK AREA...THEN MAY BECOME STRONGER IN AREAS FURTHER TO THE EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVERNIGHT TUESDAY NIGHT AND INTO WEDNESDAY AS A COLD FRONT MOVES FROM NORTHWEST MISSOURI AND EASTERN KANSAS TUESDAY NIGHT INTO EASTERN MISSOURI ON WEDNESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN MAY ALSO OCCUR WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY NIGHT AND INTO WEDNESDAY MORNING. PC
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The 102 River in Rosendale crested at 18.5 feet, or 0.50 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502546.